Hail, Gray
- When
- June 3, 6:25 PM CST to 6:27 PM CST
- Where
- Gray County, 4.72 mi NNW of Alanreed
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -100.770
A severe thunderstorm moved across the east central Texas Panhandle during the early evening hours and produced large hail. There was no damage reported and there were no injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the east central Texas Panhandle during the early evening hours and produced large hail. There was no damage reported and there were no injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 6:06 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 706 PM CDT SUN JUN 3 2012 .UPDATE... TORNADO WATCH 347 HAS BEEN ISSUED FOR ERN OK PNHDL AND NERN TX PNHDL TIL 07Z. ALL PUBLIC PRODUCTS AND GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THIS. ANDRADE && .PREV DISCUSSION... /ISSUED 601 PM CDT SUN JUN 3 2012/ AVIATION... THUNDERSTORMS THIS EVENING FORMING ALONG A FRONTAL BOUNDARY MOVING INTO THE TEXAS AND OKLAHOMA PANHANDLES FROM THE NORTHWEST AND ALONG AN OUTFLOW BOUNDARY IN THE EASTERN TEXAS PANHANDLE. INCLUDED A VCTS AT KDHT TO BEGIN THE TAF...BUT OTHERWISE EXPECT VFR CONDITIONS TO PERSIST AT ALL TAF SITES. DID NOT INCLUDE MENTION OF THUNDERSTORMS AT KGUY AND KAMA DUE TO UNCERTAINTY IN CONTINUED THUNDERSTORM DEVELOPMENT TOWARD SUNSET. WINDS WILL SHIFT TO A NORTHEAST DIRECTION BEHIND THE FRONTAL BOUNDARY AS IT PUSHES SOUTH THIS EVENING...BUT SHOULD REMAIN LESS THAN 10 KTS BEFORE VEERING TO A MORE EASTERLY DIRECTION AND INCREASING CLOSER TO 15 KTS BY 18Z MONDAY. GARCIA PREV DISCUSSION... /ISSUED 508 PM CDT SUN JUN 3 2012/ DISCUSSION... ANOTHER ROUND OF SHOWERS AND TSTMS EXPECTED LATE THIS AFTERNOON AND TONIGHT...WTIH GREATEST CHANCES AND OVERALL COVERAGE SEEN ACROSS NRN AND ERN ZONES DUE TO SOME SORT OF REMNANT OLD OUTFLOW BOUNDARY ACROSS ERN ZONES...AND A SLOW SEWD MOVG COLD FRONT CURRENTLY LOCATED OVER NWRN ZONES. THE DRYLINE HAS NOT BUDGED MUCH TODAY AS SEEN BY DEWPOINTS STILL IN THE 50S ACROSS WRN ZONES. THREAT OF SVR STORMS EXISTS AND HAVE CONTINUED WITH A MENTION IN THE GRIDS AND PUBLIC PRODUCTS FOR THE FIRST PERIOD OF NEW FCST PCKG. THE UPPER AIR PATTERN FEATURES AN OMEGA BLOCK WITH THE RIDGE CENTERED ACROSS THE CNTRL US AND UPPER LEVEL TROFS SITUATED NEAR W AND E COASTS. THIS OVERALL PATTERN IS EXPECTED TO PERSIST FOR MUCH OF THE WEEK BEFORE SLOWLY BREAKING DOWN. CHANCES FOR SHOWERS AND TSTMS WILL REMAIN IN THE FCST TO VARYING DEGREES FROM MONDAY AFTERNOON THROUGH ABOUT FRIDAY SINCE THERE WILL BE ADEQUATE MOISTURE TRAPPED BENEATH UPPER LEVEL RIDGE...SUFFICIENT HEATING AND ASSOCIATED ATMOSPHERIC INSTABILITY...OLD OUTFLOW BOUNDARIES OR FRONTAL BOUNDARIES LURKING ABOUT...AND ALL SHORT RANGE AND MEDIUM RANGE MODELS DEPICT SOME SEMBLANCE OF A SHEAR AXIS AROUND THE AREA FOR THE EARLY PART OF THIS WEEK BEFORE IT TRANSLATES EWD AND SWD. HAVE KEPT POPS BELOW MENTIONABLE FROM FRIDAY NIGHT THROUGH SUNDAY DUE TO MODEL DISCREPANCIES AS TO WHETHER OR NOT MOISTURE WILL GET SCOURED EWD IN ADDITION TO UNCERTAINTY IN STRENGTH OF DEVELOPING MID LEVEL CAPPING INVERSION LATE THIS WEEK. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS WEEK DUE TO RECENT AND FAIRLY WIDESPREAD WETTING RAINS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...WITH CHANCES FOR MORE SHOWERS AND THUNDERSTORMS CONTINUING THROUGH FRIDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT SUN JUN 3 2012 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 649 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY HAZARDS. THE EASTERN HALF OF THE PANHANDLES WILL HAVE THE GREATEST LIKELIHOOD OF SEVERE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE UNTIL 2 AM CDT MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY AFTERNOON THROUGH FRIDAY. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL...MAINLY ACROSS THE THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING. LIMITED SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT TIMES MONDAY AFTERNOON THROUGH FRIDAY. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT SUN JUN 3 2012 TXZ002-032315- SHERMAN TX- 546 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SHERMAN COUNTY. AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 15 MILES SOUTHEAST OF STRATFORD...MOVING SOUTH AT 10 MPH. WINDS AROUND 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT SUN JUN 3 2012 TXZ019-020-032345- DONLEY TX-COLLINGSWORTH TX- 559 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER LELIA LAKE...OR ABOUT 9 MILES SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT SUN JUN 3 2012 OKZ003-032330- BEAVER OK- 602 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR BEAVER COUNTY. AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF SLAPOUT...OR ABOUT 29 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 NE SLAPOUT 36.63N 100.11W
06/03/2012 M1.75 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1200497
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL GATE 36.85N 100.06W
06/03/2012 E1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1200498
CKThe Amarillo radar (KAMA), 85 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390258.